Friday, April 13, 2012

who to believe!?

127/89 his blood pressure is high and now do this.... Dr. A

115/70 his blood pressure if fine  so don't worry about it .... Dr.T

His med levels are high... toxicly so... 134 & 136 and they should be between 50-100, so something needs to be done so go see Dr.A ... Dr.T

No need to worry, his med levels spiked so no changes for now and we will see you in 2-3 months  (btw no changes in meds for 2 years AND we will let Sam go for his learners license) ... Dr.A

OH! that is Typcial teenage life, they sleep a lot! We do not concern ourselves with the tiredness, he needs to exercise and eat and he will be fine-- it is not the medicine really, he is out of shape and will feel better after a month of exericse ... Dr.A

WHAT!? Med levels DO NOT spike and I am NOT confortable with this.  He is tired because of the meds and we need to work on his quality of life and find the best solution with the lowest possible doseage of meds. Go for more blood work and I will phone Dr.A and we will discuss this then I will call you .... Dr.T

This has been our last 2 weeks. One doctor telling us one thing, the other telling us the COMPLETE opposite. I feel like my head has been done in! I have been telling doctors since Sam was diagnosed with epilepsy last year that something is not right. NO teenager goes to bed at 8.30 VOLUNTARILY unless there is something not normal. Dr.T said yesterday that the reason why Sam is so tired could be because his levels are so high and at toxic levels.
The reason why he has trouble with writing at school or his eye sight some days is because he is at TOXIC levels....
I am so frustrated because they tell me to let them know when this or that happens and when I DO tell them I get brushed off. I know my son, I know teenage behaviour, I know that this is no jiving! I am tired of being told that it is all 'normal' when I know it isnt...

The trick now is to find the right doctor to listen to us!

Dr.A wants to wait 2 years with Sam on these levels (the val proic can absolutely wreck his liver over a long period) and then start to 'play' with the levels. But in 2 years we will be transferring to the adult side of things and then it gets worse! The whole reason we were sent backwards to  peds was because they could do stuff for us NOW! And now this doctor wants to wait. When I tried to point this out to him when we were there there, he shut me down fast but then never answered the question.
We have also been told by a teacher that they have noticed Sams eyes rolling and fluttering and when they look back it has stopped-- so they arent sure if they acually saw anything. So when I tell the doctors this (because they asked for me to record it and let themknow right away) they bruch me off and say "ya well it wasnt a grand mal. So .... no worries" SO why did you want me to track it? Sam's friends have noticed he has periods of 'spacing out' and yet when I tell the doctors this they say nothing except sign off on the paper work for him to get his learners driving permit!

I am so mad right now.... I am sick of doctors and their breaucractic crap it isnt funny. There might be kids worse off than Sam but that doesnt mean that they write him off! Our son is just as important as any other kid!

I am going to fight for my boy from now until the day I am with the Lord... so watch out doctors, I am on the war path now!

1 comment:

Caregiver said...

Jodi, Bill's level of depakote WAS toxic for a long while. It was 139. Drs say not to go by levels, but new neurologist was seeing danger signs in Bill. Too high can be truly dangerous. It can kill you. When we first lowered it by 1000 he did have one seizure, then added back 500 that same day. It is now 78 but it took awhile to regulate. His memory is better, he is feeling better and doing well. I was scared to death to let them cut it, but I was ordered to do it, basically. He is doing better. Sounds to me like Dr T. is the one I would trust. Or get another opinion if you need to. Bill goes to bed at 7:30 now. TBI is still there and the fatigue is high. I agree that you have to get back to Dr. T. We finished my last counseling session with this topic: CONFLICTING MEDICAL OPINIONS...WHO DO WE TRUST...WHAT DO WE DO. Hugs may or may not help but hugging you.